| Catalog Number |
B5LT |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/01/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 10/16/2024.D4: batch # unk.The device upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
It was reported that during a laparoscopic colectomy, trocar shaft snapped in half.Retrieved the other half and completed the case with a new device.No patient consequences.
Additional Manufacturer Narrative
(b)(4).Date sent: 11/12/2024.D4: batch # unknown.Investigation summary: the product was returned to ethicon for evaluation.Visual inspection was conducted on the returned device.Visual analysis of the returned sample determined that only the sleeve from the b5lt device was received with the sleeve broken.The obturator was not returned for analysis.In addition, broken piece was returned inside a plastic bag.The event described could not be confirmed as the obturator was not returned.One possible cause for the damage found on the sleeve may be excessive external load placed on the device.Please reference the instruction for use for more information.The manufacturing records couldn't be reviewed as the batch number is unknown.